Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Covers of Dehn fillings on once-punctured torus bundles. II


Author: Mark D. Baker
Journal: Proc. Amer. Math. Soc. 110 (1990), 1099-1108
MSC: Primary 57M10; Secondary 57N10
DOI: https://doi.org/10.1090/S0002-9939-1990-1027087-3
MathSciNet review: 1027087
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a compact, orientable $ 3$-manifold that fibers over $ {S^1}$ with fiber a once-punctured torus. We prove that infinitely many Dehn fillings on $ M$ yield manifolds with virtually $ \mathbb{Z}$-representable fundamental groups.


References [Enhancements On Off] (What's this?)

  • [B] M. Baker, Covers of Dehn fillings on once-punctured torus bundles, Proc. Amer. Math. Soc. 105 (1989), 747-754. MR 964452 (90e:57001)
  • [CJR] M. Culler, W. Jaco, and H. Rubinstein, Incompressible surfaces in once-punctured torus bundles, Proc. London Math. Soc. (3) 45 (1982), 385-419. MR 675414 (84a:57010)
  • [FH] W. Floyd and A. Hatcher, Incompressible surfaces in punctured torus bundles, Topology Appl. 13 (1982), 263-282. MR 651509 (83h:57015)
  • [H] J. Hempel, Coverings of Dehn fillings of surface bundles, Topology Appl. 24 (1986), 157-170. MR 872487 (88h:57011)
  • [T] W. Thurston, The geometry and topology of $ 3$-manifolds, xeroxed notes, Princeton University, Princeton, NJ, 1978.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M10, 57N10

Retrieve articles in all journals with MSC: 57M10, 57N10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1027087-3
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society